Skip to content
My WebMD Sign In, Sign Up
Long-Term Risks or Damage re: birth control misuse?
avatar
An_250216 posted:
I have been prescribed Levora to help with my heavy and painful periods. I have been using for past 3 months, however, I don't skip a week like I am supposed to, only because I truly despise having my period and this provides relief.

However, I recently had a breakthrough period that lasted for 10 days, in which 7 were extremely heavy and lots of painful clotting. Was this because of my "misuse" of the pill?

Also, are there long term risks that I may be subjecting my body to by continuously taking the active pill with no breaks?
Reply
 
avatar
georgiagail responded:
There is nothing unhealthy doing this. Many women use birth control pills that are specifically designed to produce menstrual periods only rarely during a year. However, breakthrough bleeding is a fairly common side effect that can accompany this.

Gail


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.